MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date implanted: not applicable, as the iol was removed and replaced during the same procedure.Date explanted: not applicable, as the iol was removed and replaced during the same procedure.It was indicated that the iol is not being returned for evaluation as it was discarded therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Health effect - impact code: 4631 iol removal and replacement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the dfr00v was inserted into the patient's ocular dexter (right eye) when a scratch was noted by the surgeon.The iol was prepared appropriately by the technician in the room with balanced salt solution (bss).Iol was removed with micro surgical technology (mst) forceps and replaced with back up lens, which was the same model and diopter size.No adverse effects have been noted by the doctor.The dfr00v iol is not available for return as it was discarded.Through follow-up additional information was received confirming no unplanned incision enlargement, no serious patient injury, no suture(s), and no vitrectomy.Patient outcome post-procedure was reported as: no adverse effects no further information is available.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16162466
Report Number3012236936-2023-00021
Device Sequence Number20584292
Product Code MFK
UDI-Device Identifier05050474750531
UDI-Public(01)05050474750531(17)240315
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight81 KG